Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling sick, sweating and having diarrhea and vomiting. Felt stomach rumbling and angry after erythromicin. Took paracetamol. Suggest

User rating for this question
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi, I was on a 7 day course of erythromicin. Immediately felt tummy rumbling like i was hungry. Pain from mid chest right down to tummy, back and sides. Sweating, feeling sick, being sick, diarhea.Stopped taking tablets on Mon two days early when i realised. Called out of hours doc on wed when surgery was closed. Not fir to travel. Prescribed proclooperazine and lansaporole.....probably spelled names wrongly as my focus not good.Vomited first two doses up. Husband took me to out of hours on Friday morning 01.30 as pain not abated. Oxygen levels were o.k. b.p. ok and temperature. Advised to take paracetamol. Still in pain and very tired. Please advise. Many thanks XXXXXXX
Posted Wed, 3 Jul 2013 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The symptoms that you have are likely to be due to an infection with acute gastritis. The treatment that you have been provided is correct and with proper care, you are likely to feel better in next 4-5 days.
1. You can start by eating soft, bland food: toast, bananas, crackers, plain rice, cooked carrots, boiled potatoes, baked chicken ~ no skin, etc.
2.Replace lost fluid and salts:Take broth, soup, fruit juices, soft fruits, or vegetables.
3.Avoid the following foods: Dairy (milk, cheese, yogurt, etc.), Cold drinks - stick to warm tea or water as long as symptoms persist, Raw fruits and vegetables, fried & greasy food and fast food, spicy food, caffeine,etc.
If the symptoms are not relieved do consult your physician for stronger prescription medicines.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Feeling sick, sweating and having diarrhea and vomiting. Felt stomach rumbling and angry after erythromicin. Took paracetamol. Suggest 22 hours later
Dear Dr. Tayal,
Many thanks for reply. I was really struggling when i made request. Everything you say is absolutely correct and I thank you very much.
My husband did take me to hospital as i was up all night yet again. Now taking antibiotics (amoxycillin) and antacids. When inflammation subsides camera down the throat just to ensure nothing else responsible.
Many thanks
Answered by Dr. Rakhi Tayal 2 minutes later
Thank you.
I am glad I could help.
Wishing you an early trouble free recovery. Do accept the answer if there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor